Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 5:04 PM EDT for Putnam County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 11, 2021, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS82 KFFC 112104
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Fri Jun 11 2021
GAZ060-072-073-112130-
Putnam GA-Baldwin GA-Jones GA-
504 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN AND NORTHEASTERN JONES COUNTIES UNTIL 530 PM
EDT...
At 503 PM EDT...a strong thunderstorm was centered near Ethridge, or
11 miles southwest of Eatonton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Meriwether, Ethridge, Resseaus Crossroads, Plant Harlee Branch,
Stanfordville and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8338 3315 8357 3317 8356 3317 8355
3320 8354 3325 8352 3328 8333 3317 8328
TIME...MOT...LOC 2103Z 272DEG 17KT 3318 8347
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:51 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 11, 3:51 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Fri Jun 11 2021 .SHORT TERM /Tonight through Saturday Night/... Convection has become more widespread as expected given the daytime heating destabilization coupled with the PVA along the southern extent of the persistent upper low. Given the marginal instability and weakly sheared env, thinking most development will stay as general thunder intensity though a few have shown some strong outflows and cannot rule out isolated severe. Overnight we should expect some isolated showers or thunderstorms and possible patchy fog in the morning from any spots having received heavier precip. For Saturday have confined likely pops to mainly central GA with decreased chances to the north and west as main trough axis and deeper moisture gets a bit farther push SE. Temps Saturday afternoon look to moderate about 5 deg warmer than today in much of the north and parts of the west given overall less convective coverage and some drier mid/upper level columns advecting southward. Baker && .LONG TERM /Sunday through Friday/... A "cold" front will enter our CWA on Sunday, but given the abundant moisture across the SE, it will take until Monday for the mid and lower levels to dry out. When it finally does though, northern Georgia will see some relief from the humidity for a few days with minimum RH values dropping into the low 40s and upper 30s by Wednesday as NW flow dominates the long term. The same can't be said about south and central Georgia as the humidity returns to the area toward the late part of the next week. Afternoon thunderstorms will likely stay south of Macon as warm humid air gets pushed up from the gulf again on Thursday. This warm moist air will be driven by a potential tropical disturbance. Both the EURO and the GFS are indicating that conditions could be favorable to fire up the tropics, but given how far out the forecast is there is still a great deal of uncertainty. Regardless of development or not, the dry spell will likely be broken late next week as the flow becomes more southerly. Vaughn && .AVIATION... 18Z Update... Some lingering high end MVFR to low end VFR stratocu at 2500-3500 ft this afternoon with scattered showers and thunderstorms with greatest chance generally now through 00z. Any TSRA could have VRB gusts or 3-4SM vsbys. Some lingering showers or isolated storms could persist this evening or overnight. MVFR cigs should return after about 08z tonight for most sites. Showers and thunderstorm chances pick up again tomorrow but should be overall a bit less coverage. Winds mainly out of SW to west 8-10 kts this afternoon, decreasing some overnight then NW 6-9 kts for Saturday. //ATL Confidence...18Z Update... Medium on overnight precip coverage/potential. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 90 / 30 50 40 30 Atlanta 70 89 70 89 / 40 40 20 30 Blairsville 66 84 63 85 / 40 30 20 40 Cartersville 69 88 68 90 / 50 20 10 30 Columbus 71 90 71 92 / 50 60 30 30 Gainesville 70 88 69 88 / 30 30 20 40 Macon 70 91 69 91 / 30 60 40 30 Rome 70 90 69 91 / 40 20 20 30 Peachtree City 69 88 69 89 / 40 50 20 30 Vidalia 73 90 72 88 / 30 70 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Vaughn AVIATION...Baker
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Fri Jun 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across North and Central Georgia today into tonight. Widespread severe weather is not expected, but an isolated strong to severe storm could occur. The primary threats will be heavy rain, frequent lightning, and a few strong winds gusts in any stronger storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be a chance of thunderstorms across north and central Georgia Saturday and Sunday, then mainly confined to parts of central Georgia Monday through Wednesday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 11, 3:15 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 11 2021
GAZ074-084-111945-
Wilkinson GA-Washington GA-
315 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT...a strong thunderstorm was centered near Oconee, or
10 miles east of Irwinton...moving east at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tennille and Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8278 3280 8280 3281 8280 3279 8287
3280 8303 3287 8306 3294 8280 3287 8275
TIME...MOT...LOC 1915Z 268DEG 26KT 3284 8300
WIND...50MPHSpecial weather statement, Jun 11, 3:35 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021
GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...
At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Lumber City, Towns and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
3196 8269 3192 8265 3192 8268 3191 8268
3190 8269 3190 8270 3186 8276 3186 8278
3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294
WIND...40MPHSpecial weather statement, Jun 11, 4:15 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Fri Jun 11 2021
GAZ078-089-090-112045-
Chattahoochee GA-Harris GA-Muscogee GA-
415 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHERN HARRIS
AND MUSCOGEE COUNTIES UNTIL 445 PM EDT...
At 414 PM EDT...a line of strong thunderstorms was along a line
extending from Mountain Hill to Ladonia Alabama to near
Hurtsboro Alabama...and moving east at 40 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Columbus, Waverly Hall, North Fort Benning, Bibb City, Upatoi, Fort
Benning/lawson Army Air Fld, Goat Rock Lake, Ellerslie, Laurel Hills,
Green Island Hills, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Rose Hill, Mountain Hill, Eelbeck/West Fort Benning, Benning
Hills, Avondale, Benning Park and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3275 8514 3271 8469 3256 8469 3239 8472
3223 8492 3225 8492 3226 8489 3230 8494
3233 8501 3238 8497 3239 8499 3239 8497
3243 8496 3245 8500 3252 8500 3258 8507
3264 8511 3266 8509 3269 8512 3274 8511
TIME...MOT...LOC 2014Z 274DEG 38KT 3272 8504 3245 8510 3232 8530
WIND...40MPHSpecial weather statement, Jun 11, 4:41 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Fri Jun 11 2021
GAZ113-112100-
Toombs GA-
441 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOMBS COUNTY UNTIL 500
PM EDT...
At 440 PM EDT...a strong thunderstorm was centered near Ohoopee, or
near Reidsville...moving east at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
New Branch, Johnson Corner and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3214 8220 3213 8219 3209 8220 3201 8221
3206 8234 3221 8224 3221 8220 3218 8219
3216 8218
TIME...MOT...LOC 2040Z 284DEG 17KT 3213 8222
WIND...40MPHSpecial weather statement, Jun 11, 4:48 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Fri Jun 11 2021
GAZ102-112115-
Stewart GA-
448 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 515
PM EDT...
At 448 PM EDT...a strong thunderstorm was over Omaha, or 15 miles
west of Lumpkin...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Omaha, Charles, Sanford, Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8504 3200 8507
3202 8505 3206 8506 3209 8504 3213 8506
3218 8501 3220 8496 3221 8498 3222 8498
3219 8478 3192 8490
TIME...MOT...LOC 2048Z 284DEG 12KT 3214 8505
WIND...40MPHSpecial weather statement, Jun 11, 5:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Fri Jun 11 2021
GAZ060-072-073-112130-
Putnam GA-Baldwin GA-Jones GA-
504 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN AND NORTHEASTERN JONES COUNTIES UNTIL 530 PM
EDT...
At 503 PM EDT...a strong thunderstorm was centered near Ethridge, or
11 miles southwest of Eatonton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Meriwether, Ethridge, Resseaus Crossroads, Plant Harlee Branch,
Stanfordville and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8338 3315 8357 3317 8356 3317 8355
3320 8354 3325 8352 3328 8333 3317 8328
TIME...MOT...LOC 2103Z 272DEG 17KT 3318 8347
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 22 min |
| Jun 11, 3:15 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 11, 3:35 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jun 11, 4:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jun 11, 4:41 PM EDT | Special Weather Statement | FFC | Toombs | 19 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 33 min |
| Jun 11, 4:48 PM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Jun 11, 5:09 PM EDT | Special Weather Statement | FFC | Marion, Webster | 36 min |
| Jun 11, 5:11 PM EDT | Special Weather Statement | FFC | Houston | 34 min |
| Jun 11, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | FFC | Wilkinson | 28 min |
| Jun 11, 5:40 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jun 11, 5:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jun 11, 6:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jun 11, 6:15 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jun 11, 6:39 PM EDT | Special Weather Statement | FFC | Johnson | 36 min |
| Jun 11, 7:07 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.